Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


very high alt and hiv meds
Jun 17, 2007

my liver enzymes are very high, I was wondering if my hiv meds might be contributing to this issue. I am taking sustiva and combivir. I get well, don't drink or drug. was thinking about a drug holiday since me HIV numbers are up..

Response from Dr. McGovern

I would get hepatitis B and hepatitis C testing to be certain that you didn't acquire these viruses sexually.

Sustiva can occasionally cause hepatitis. However, I would simply follow the numbers before doing anything. The height of the numbers is important as well. If they are not greater than five time normal, then simple repeating is just fine.

I would not stop your medications if you are feeling fine (eg, you do not have right upper quadrant pain, nausea, jaundice, loss of appetite, etc).

Many medications, including statins, etc, can cause mild abnormalities of liver function tests that are not clinically important. First check with your doctor.



Previous
hepatits c
Next
NASH & Hep c

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement